Ask a doctor

I Am Male 26 BMI 18.Want to Gain Weight but Supplement Causing Back Acne and Hairfall. What's the Reason?

M/26 , 5'11" ,58kg , BMI 17.8, 5.80 % using the formula developed by the YMCA(theoretical value). I tried both heavy & light weight training in gym about 3 years and consumed 10-12kg supplement (whey-protein,weight gainer,concentrate protein like nutrilite) but gain only 4-5 kg weight and again lost it. supplements works little when taken with banana milk shake but with worst side effect of back acne and hair-fall even egg protein causes back-acne.plz tell me cause & how to gain weight ?

Doctor Answers (2)

How is you thyroid gland????

+1
To gain weight you must eat more than you consume in principle. You may have a condition such as hyperthyroidism that will produce an accelerated metabolism, and may be related to hair loss and even to acne. Lean on a specialist in endocrinology and nutrition miestras train in weightlifting, avoiding cardio.
evaluates your hormonal profile, get supplements to gain weight as weight gainers, smoothies with lots of calories, but evaluated from different points of view.


Dominican Republic Bariatric Surgeon
5.0 out of 5 stars 33 reviews

Testosterone and weight-gain?

+1

Dear Monumonud,

 It would seem that here are a few things to tackle here. First of all the acne and the hair loss can be related to a hormonal (Testosterone) origin. We have also seen back acne with synthetic shirts used frequently during exercise.  I would start by changing your shirts to cotton, and removing them as soon as the exercise is over.

It is also important that you perform a body fat analysis to measure your body fat and lean mass. Ideally your want your lean mass to go up not just the weight, since it could mean more body mass dependent on fat.

Ariel Ortiz, MD, FACS
Mexico Bariatric Surgeon
5.0 out of 5 stars 4 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.